MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 19AGFN-756
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted, with all additional relevant information.The additional regent valve described in b5, will be filed under a separate medwatch report.
 
Event or Problem Description
It was reported, that on (b)(6) 2024.A 19mm regent aortic mechanical heart valve (serial#: (b)(6)) was chosen for implantation.During implantation, while placing the valve, one of the leaflets detached and went inside the patient anatomy.The valve had been rotated with the valve rotator without resistance.The holder handle was fully inserted into the orifice at a 90 degree angle.The valve was in a closed position, when it was rotated and the leaflet dislodged.The regent valve was removed and the leaflet was recovered from the left atrium intact, by surgically opening the left atrium with echocardiographic guidance.A second 19mm regent aortic mechanical heart valve (serial#: (b)(6)), was then attempted to be implanted.While attempting to rotate the valve in closed position, both leaflets dislodged.The leaflets were removed from the patient successfully without unusual intervention.A third masters hp valve was implanted successfully.There were no patient consequences.The patient remained hemodynamically stable throughout the procedure.There was reportedly, a delay that resulted in no patient effects, as bypass time was extended 40-50 minutes.The patient was reported to be stable.
 
Event or Problem Description
It was reported that on 25 march 2024, a 19mm regent aortic mechanical heart valve (serial: (b)(6)) was chosen for implantation.During implantation, while placing the valve one of the leaflets detached and went inside the patient anatomy.The valve had been rotated with the valve rotator without resistance.The holder handle was fully inserted into the orifice at a 90 degree angle.The valve was in a closed position when it was rotated and the leaflet dislodged.The regent valve was removed and the leaflet was recovered from the left atrium intact by surgically opening the left atrium with echocardiographic guidance.A second 19mm regent aortic mechanical heart valve (serial: (b)(6)) was then attempted to be implanted.While attempting to rotate the valve in closed position, both leaflets dislodged.The leaflets were removed from the patient successfully without unusual intervention.A third masters hp valve was implanted successfully.There were no patient consequences.The patient remained hemodynamically stable throughout the procedure.There was reportedly a delay that resulted in no patient effects as bypass time was extended 40-50 minutes.The patient was reported to be stable.
 
Additional Manufacturer Narrative
An event of a leaflet dislodgement that required surgical intervention was reported.The device was returned to abbott for investigation, and one leaflet was observed to be dislodged while the other leaflet was properly inserted into the orifice.Microscopical examination found a crack at one of the pivot guards.The orifice wall contained a small chip.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the leaflet dislodgment could not be conclusively determined; however, the damage may have been caused by some external force applied to the valve, which overstressed the carbon material.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19259938
Report Number2135147-2024-02027
Device Sequence Number2582398
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public(01)05414734005852(17)280419(10)C00011257
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number19AGFN-756
Device Lot NumberC00011257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown